What if Depakote Existed in the Mid 1600s?

This is how I feel about Depakote. Do you know anything about it? Depakote is a drug initially created to help Epilepsy patients but it’s also prescribed as a mood stabilizer to patients with Bipolar Disorder. Depakote is hard on the liver and the pancreas. Unfortunately, Depakote makes some people gain weight. For someone battling depression, are weight gain, liver, and pancreatic problems the best side effects to deal with? What about  the whole slew of weight related health issues if a patient is on the drug long-term?

Having taken a variety of medications prescribed for Bipolar Disorder, I have to say that I felt a creative block. I don’t know how many other Bipolar Disorder sufferers have experienced the same feelings and side effects as myself or not. I can say this, I’m not on any medication at the moment as I can’t possibly afford them; thus, I’m struggling between wanting to laugh and scream. I think I need medication; yet, I’m very hesitant as the medications destroy me. While on medications, I can neither laugh nor cry. I wonder what would’ve happened if Depakote existed in the mid 1600s and was administered to Sir Isaac Newton? This is pretty much what I came up with…

Sir Isaac Newton, Depakote, Bipolar Disorder

Enhanced by Zemanta
Advertisements
3 comments
  1. DMarie said:

    on a more personal note, I have BP 1. Haven’t tried depakote- on lithium geodon and lamictal right now- I think only the geodon is working- others I was either on the ceiling or on the floor.

    I was diagnosed with the vague ‘mood disorder’ 9 months ago, then went low, like laying on the floor low, from January to just a couple of weeks ago, then I went high. They think I had a ‘breakthrough’ 18 months ago because last psychiatrist cut my cymbalta dosage in half- he ignored symptoms even though I checked the boxes on the assessment ‘test’ on all but two.

    I realize you’re completely ‘out’ with this. I’d prefer not to be. I’m still getting used to the label.

    • Thank you for the comment! I’m glad something is working for you. I couldn’t get past the random twitches of Geodon. It’s a rough “label” but I was diagnosed in 2005 and I’ve had a lot of time to wrap my brain around it. Yes, I was very angry anyone would dare put a label on me! Eventually I moved past the devastation. I’m out with it because there’s no changing it, it just is.

  2. I briefly tried depakote, but either that one or seroquel gave me terrible stomach problems. Maybe both. I stopped taking it by myself because of the side effects. I’ve done really well on abilify for a long time but it is a very expensive medication. The state of Texas pays for my medication, I believe. So I’m fortunate in that respect.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: